Alert archive / North Dakota / Wind Advisories in 2026
Wind Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 26, 2026, 4:33 AM CST for 11 counties in North Dakota. It took effect at Jan 26, 2026, 10:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2026, 4:33 AM CST (10:33 UTC)
- In effect from
- Jan 26, 2026, 10:00 AM CST
- Expired
- Jan 26, 2026, 10:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Foster County, ND, Kidder County, ND, Logan County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 92 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 10.6 hours before the alert went out and 471 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
075 WWUS73 KBIS 261033 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 433 AM CST Mon Jan 26 2026 NDZ001-002-009-010-261145- /O.CAN.KBIS.CW.Y.0003.000000T0000Z-260126T1500Z/ Divide-Burke-Williams-Mountrail- Including the cities of Lignite, Columbus, Williston, Crosby, Portal, Powers Lake, Bowbells, Parshall, Stanley, and New Town 433 AM CST Mon Jan 26 2026 ...COLD WEATHER ADVISORY IS CANCELLED... Temperatures and wind chills will continue to rise this morning. $$ NDZ017>020-261145- /O.CAN.KBIS.CW.Y.0006.000000T0000Z-260126T1500Z/ McKenzie-Dunn-Mercer-Oliver- Including the cities of Hazen, Halliday, Beulah, Center, Watford City, and Killdeer 433 AM CST Mon Jan 26 2026 /333 AM MST Mon Jan 26 2026/ ...COLD WEATHER ADVISORY IS CANCELLED... Temperatures and wind chills will continue to rise this morning. $$ NDZ023-025-036-037-047-261845- /O.NEW.KBIS.WI.Y.0004.260126T1600Z-260127T0400Z/ /O.CON.KBIS.CW.Y.0003.000000T0000Z-260126T1500Z/ Wells-Foster-Kidder-Stutsman-Logan- Including the cities of Tappen, Fessenden, Jamestown, Gackle, Steele, Napoleon, Carrington, and Harvey 433 AM CST Mon Jan 26 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CST THIS EVENING... * WHAT...For the Cold Weather Advisory, very cold wind chills as low as 35 below zero. For the Wind Advisory, northwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Kidder, Wells, Foster, Logan, and Stutsman Counties. * WHEN...For the Cold Weather Advisory, until 9 AM CST this morning. For the Wind Advisory, from 10 AM this morning to 10 PM CST this evening. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...The strong winds could lead to patchy blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Limit time outdoors. If you do go outside, be sure to dress in layers and cover exposed skin. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ003>005-011>013-021-022-035-046-048-050-051-261500- /O.CON.KBIS.CW.Y.0003.000000T0000Z-260126T1500Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan- Burleigh-Emmons-La Moure-McIntosh-Dickey- Including the cities of Ellendale, Minot, Oakes, Underwood, Mcclusky, Rolla, Lamoure, Turtle Lake, Rolette, Wishek, Dunseith, Kulm, Washburn, Edgeley, Rugby, Bottineau, Drake, Mohall, Sherwood, Bismarck, Strasburg, Glenburn, St. John, Wilton, Velva, Towner, Linton, Goodrich, Garrison, Ashley, and Shell Valley 433 AM CST Mon Jan 26 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Much of central North Dakota. * WHEN...Until 9 AM CST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Limit time outdoors. If you do go outside, be sure to dress in layers and cover exposed skin. && $$ Hollan
7 follow-up statements
224 WWUS73 KBIS 261226 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 626 AM CST Mon Jan 26 2026 NDZ003-004-011-012-021-261330- /O.CAN.KBIS.CW.Y.0003.000000T0000Z-260126T1500Z/ Renville-Bottineau-Ward-McHenry-McLean- Including the cities of Bottineau, Drake, Mohall, Sherwood, Towner, Glenburn, Minot, Washburn, Underwood, Garrison, Turtle Lake, Wilton, and Velva 626 AM CST Mon Jan 26 2026 ...COLD WEATHER ADVISORY IS CANCELLED... Temperatures and wind chills will continue to rise this morning. $$ NDZ023-025-036-037-047-262030- /O.CON.KBIS.CW.Y.0003.000000T0000Z-260126T1500Z/ /O.CON.KBIS.WI.Y.0004.260126T1600Z-260127T0400Z/ Wells-Foster-Kidder-Stutsman-Logan- Including the cities of Tappen, Fessenden, Jamestown, Gackle, Steele, Napoleon, Carrington, and Harvey 626 AM CST Mon Jan 26 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CST THIS EVENING... * WHAT...For the Cold Weather Advisory, very cold wind chills as low as 35 below zero. For the Wind Advisory, northwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Kidder, Wells, Foster, Logan, and Stutsman Counties. * WHEN...For the Cold Weather Advisory, until 9 AM CST this morning. For the Wind Advisory, from 10 AM this morning to 10 PM CST this evening. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...The strong winds could lead to patchy blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Limit time outdoors. If you do go outside, be sure to dress in layers and cover exposed skin. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ005-013-022-035-046-048-050-051-261500- /O.CON.KBIS.CW.Y.0003.000000T0000Z-260126T1500Z/ Rolette-Pierce-Sheridan-Burleigh-Emmons-La Moure-McIntosh-Dickey- Including the cities of Rolette, Bismarck, Ellendale, Linton, Wishek, Strasburg, Dunseith, St. John, Kulm, Oakes, Mcclusky, Goodrich, Rolla, Ashley, Shell Valley, Lamoure, Edgeley, and Rugby 626 AM CST Mon Jan 26 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Much of central North Dakota. * WHEN...Until 9 AM CST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Limit time outdoors. If you do go outside, be sure to dress in layers and cover exposed skin. && $$ Hollan
587 WWUS73 KBIS 261450 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 850 AM CST Mon Jan 26 2026 NDZ023-025-036-037-047-270000- /O.EXP.KBIS.CW.Y.0003.000000T0000Z-260126T1500Z/ /O.CON.KBIS.WI.Y.0004.260126T1600Z-260127T0400Z/ Wells-Foster-Kidder-Stutsman-Logan- Including the cities of Gackle, Napoleon, Fessenden, Carrington, Steele, Tappen, Harvey, and Jamestown 850 AM CST Mon Jan 26 2026 ...COLD WEATHER ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING UNTIL 10 PM CST THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Kidder, Wells, Foster, Logan, and Stutsman Counties. * WHEN...10 AM this morning to 10 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ005-013-022-035-046-048-050-051-261600- /O.EXP.KBIS.CW.Y.0003.000000T0000Z-260126T1500Z/ Rolette-Pierce-Sheridan-Burleigh-Emmons-La Moure-McIntosh-Dickey- Including the cities of Goodrich, Oakes, Rolla, Mcclusky, Rolette, Wishek, Dunseith, Ashley, St. John, Lamoure, Ellendale, Kulm, Linton, Rugby, Shell Valley, Bismarck, Edgeley, and Strasburg 850 AM CST Mon Jan 26 2026 ...COLD WEATHER ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Wind chills will continue to rise through the morning. Thus, the Cold Weather Advisory will be allowed to expire on time. $$ Adam
905 WWUS73 KBIS 261603 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1003 AM CST Mon Jan 26 2026 NDZ023-025-036-037-047-270100- /O.CON.KBIS.WI.Y.0004.000000T0000Z-260127T0400Z/ Wells-Foster-Kidder-Stutsman-Logan- Including the cities of Gackle, Napoleon, Fessenden, Carrington, Steele, Tappen, Harvey, and Jamestown 1003 AM CST Mon Jan 26 2026 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Kidder, Wells, Foster, Logan, and Stutsman Counties. * WHEN...Until 10 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Adam
483 WWUS73 KBIS 261732 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1132 AM CST Mon Jan 26 2026 NDZ003>005-011>013-021-022-270000- /O.EXB.KBIS.WI.Y.0004.000000T0000Z-260127T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan- Including the cities of Towner, Washburn, Glenburn, Minot, Mcclusky, Bottineau, Shell Valley, Wilton, Sherwood, Goodrich, Rolla, Rolette, Dunseith, Drake, Rugby, Turtle Lake, Mohall, St. John, Velva, Garrison, and Underwood 1132 AM CST Mon Jan 26 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 45 mph. * WHERE...Portions of north central North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ023-025-036-037-047-270145- /O.CON.KBIS.WI.Y.0004.000000T0000Z-260127T0400Z/ Wells-Foster-Kidder-Stutsman-Logan- Including the cities of Gackle, Napoleon, Fessenden, Carrington, Steele, Tappen, Harvey, and Jamestown 1132 AM CST Mon Jan 26 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Kidder, Wells, Foster, Logan, and Stutsman Counties. * WHEN...Until 10 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Adam
635 WWUS73 KBIS 261939 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 139 PM CST Mon Jan 26 2026 NDZ003>005-011>013-021-022-270345- /O.NEW.KBIS.CW.Y.0007.260127T0600Z-260127T1600Z/ /O.CON.KBIS.WI.Y.0004.000000T0000Z-260127T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan- Including the cities of Towner, Washburn, Glenburn, Minot, Mcclusky, Bottineau, Shell Valley, Wilton, Sherwood, Goodrich, Rolla, Rolette, Dunseith, Drake, Rugby, Turtle Lake, Mohall, St. John, Velva, Garrison, and Underwood 139 PM CST Mon Jan 26 2026 ...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...For the Cold Weather Advisory, very cold wind chills as low as 35 below zero. For the Wind Advisory, northwest winds around 30 mph with gusts up to 45 mph. * WHERE...Portions of north central North Dakota. * WHEN...For the Cold Weather Advisory, from midnight tonight to 10 AM CST Tuesday. For the Wind Advisory, until 6 PM CST this evening. * IMPACTS...The very cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Strong northwest winds will promote areas of blowing snow, which may briefly reduce visibility to around one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Limit time outdoors. If you do go outside, be sure to dress in layers and cover exposed skin. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ023-025-270345- /O.NEW.KBIS.CW.Y.0007.260127T0600Z-260127T1600Z/ /O.CON.KBIS.WI.Y.0004.000000T0000Z-260127T0400Z/ Wells-Foster- Including the cities of Fessenden, Carrington, and Harvey 139 PM CST Mon Jan 26 2026 ...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...For the Cold Weather Advisory, very cold wind chills as low as 35 below zero. For the Wind Advisory, northwest winds around 30 mph with gusts up to 45 mph. * WHERE...Wells and Foster counties. * WHEN...For the Cold Weather Advisory, from midnight tonight to 10 AM CST Tuesday. For the Wind Advisory, until 10 PM CST this evening. * IMPACTS...The very cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Limit time outdoors. If you do go outside, be sure to dress in layers and cover exposed skin. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ001-002-009-010-270345- /O.NEW.KBIS.CW.Y.0007.260127T0600Z-260127T1600Z/ Divide-Burke-Williams-Mountrail- Including the cities of Williston, Bowbells, Powers Lake, Columbus, Portal, Stanley, Parshall, New Town, Lignite, and Crosby 139 PM CST Mon Jan 26 2026 ...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... * WHAT...Very cold wind chills as low as 35 below expected. * WHERE...Burke, Divide, Mountrail, and Williams Counties. * WHEN...From midnight tonight to 10 AM CST Tuesday. * IMPACTS...The very cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Limit time outdoors. If you do go outside, be sure to dress in layers and cover exposed skin. && $$ NDZ036-037-047-270345- /O.CON.KBIS.WI.Y.0004.000000T0000Z-260127T0400Z/ Kidder-Stutsman-Logan- Including the cities of Gackle, Napoleon, Steele, Tappen, and Jamestown 139 PM CST Mon Jan 26 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Kidder, Logan, and Stutsman counties. * WHEN...Until 10 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Adam
021 WWUS73 KBIS 262356 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 556 PM CST Mon Jan 26 2026 NDZ003>005-011>013-021-022-270800- /O.EXP.KBIS.WI.Y.0004.000000T0000Z-260127T0000Z/ /O.CON.KBIS.CW.Y.0007.260127T0600Z-260127T1600Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan- Including the cities of Glenburn, Drake, Rolette, Mcclusky, St. John, Sherwood, Turtle Lake, Minot, Goodrich, Washburn, Towner, Rolla, Mohall, Dunseith, Underwood, Rugby, Garrison, Velva, Shell Valley, Bottineau, and Wilton 556 PM CST Mon Jan 26 2026 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... * WHAT...Very cold wind chills as low as 35 below expected. * WHERE...Portions of north central North Dakota. * WHEN...From midnight tonight to 10 AM CST Tuesday. * IMPACTS...The cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDZ023-025-270800- /O.CON.KBIS.WI.Y.0004.000000T0000Z-260127T0400Z/ /O.CON.KBIS.CW.Y.0007.260127T0600Z-260127T1600Z/ Wells-Foster- Including the cities of Harvey, Carrington, and Fessenden 556 PM CST Mon Jan 26 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... * WHAT...For the Cold Weather Advisory, very cold wind chills as low as 35 below zero. For the Wind Advisory, northwest winds 25 to 30 mph with gusts up to 40 mph. * WHERE...Wells and Foster counties. * WHEN...For the Wind Advisory, until 10 PM CST this evening. For the Cold Weather Advisory, from midnight tonight to 10 AM CST Tuesday. * IMPACTS...The very cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...The strong winds could lead to patchy blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Limit time outdoors. If you do go outside, be sure to dress in layers and cover exposed skin. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ001-002-009-010-270800- /O.CON.KBIS.CW.Y.0007.260127T0600Z-260127T1600Z/ Divide-Burke-Williams-Mountrail- Including the cities of Bowbells, Parshall, Columbus, Lignite, Portal, Crosby, New Town, Williston, Stanley, and Powers Lake 556 PM CST Mon Jan 26 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... * WHAT...Very cold wind chills as low as 35 below expected. * WHERE...Burke, Divide, Mountrail, and Williams Counties. * WHEN...From midnight tonight to 10 AM CST Tuesday. * IMPACTS...The very cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Limit time outdoors. If you do go outside, be sure to dress in layers and cover exposed skin. && $$ NDZ036-037-047-270400- /O.CON.KBIS.WI.Y.0004.000000T0000Z-260127T0400Z/ Kidder-Stutsman-Logan- Including the cities of Napoleon, Gackle, Tappen, Jamestown, and Steele 556 PM CST Mon Jan 26 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Kidder, Logan, and Stutsman counties. * WHEN...Until 10 PM CST this evening. * IMPACTS...Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...The strong winds could lead to patchy blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hamilton
005 WWUS73 KBIS 270359 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 959 PM CST Mon Jan 26 2026 NDZ023-025-271200- /O.EXP.KBIS.WI.Y.0004.000000T0000Z-260127T0400Z/ /O.CON.KBIS.CW.Y.0007.260127T0600Z-260127T1600Z/ Wells-Foster- Including the cities of Fessenden, Harvey, and Carrington 959 PM CST Mon Jan 26 2026 ...WIND ADVISORY WILL EXPIRE AT 10 PM CST THIS EVENING... ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... * WHAT...Very cold wind chills as low as 35 below expected. * WHERE...Wells and Foster counties. * WHEN...Until 10 AM CST Tuesday. * IMPACTS...The cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...The strong winds could lead to patchy blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, a hat, and gloves. && $$ NDZ036-037-047-270500- /O.EXP.KBIS.WI.Y.0004.000000T0000Z-260127T0400Z/ Kidder-Stutsman-Logan- Including the cities of Jamestown, Steele, Napoleon, Tappen, and Gackle 959 PM CST Mon Jan 26 2026 ...WIND ADVISORY WILL EXPIRE AT 10 PM CST THIS EVENING... Winds have dropped below advisory criteria and will continue to diminish through the night. $$ NDZ001>005-009>013-021-022-271200- /O.CON.KBIS.CW.Y.0007.260127T0600Z-260127T1600Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan- Including the cities of Bottineau, Underwood, Velva, Goodrich, Garrison, Powers Lake, Portal, Columbus, Rolla, Shell Valley, Parshall, Minot, Mcclusky, Turtle Lake, Dunseith, Towner, Glenburn, Rolette, Crosby, Bowbells, Mohall, Drake, Washburn, Williston, Sherwood, Lignite, St. John, New Town, Rugby, Stanley, and Wilton 959 PM CST Mon Jan 26 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... * WHAT...Very cold wind chills as low as 35 below expected. * WHERE...Portions of north central, northwest, and south central North Dakota. * WHEN...Until 10 AM CST Tuesday. * IMPACTS...The cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling. Wear appropriate clothing, a hat, and gloves. && $$ Hamilton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 26, 1:09 AM CST, 3 hours 24 minutes earlier. Its key messages:
- Frigid temperatures and dangerously cold wind chills continue tonight into Monday morning.
- Warmer but still below average temperatures for the coming work week. Windy conditions on Monday.
- Only occasional low chances for light snow this coming week.
Area forecast discussion, Jan 26, 1:09 AM CST, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 109 AM CST Mon Jan 26 2026 .KEY MESSAGES... - Frigid temperatures and dangerously cold wind chills continue tonight into Monday morning. - Warmer but still below average temperatures for the coming work week. Windy conditions on Monday. - Only occasional low chances for light snow this coming week. && .UPDATE... Issued at 105 AM CST Mon Jan 26 2026 No major forecast changes are needed for this update. Did increase winds a bit for Monday afternoon given afternoon push of cold air advection typically verifies closer to the 75th percentile of NBM guidance. Otherwise just refreshed the forecast with observed and recent model trends. UPDATE Issued at 959 PM CST Sun Jan 25 2026 High thin clouds are beginning to push from Canada into northern portions of the forecast area. Clouds will be hardly noticeable through the remainder of the evening, but will see a general increase in mid-high clouds overnight. Also warm advection is now pushing into western and central ND. Temperatures in eastern Montana are rising. In western ND some are but some are still falling too. In the next couple we should see a more substantial increase in temperatures propagating from west to east. Wind chills at a few locales in the southwest are at/near criteria but with temperatures rising soon, will not expand the current Cold Weather Advisory. Only some minor updates to sky cover and also freshened up winds and wind gusts tonight and Monday. Updated text products out shortly. UPDATE Issued at 557 PM CST Sun Jan 25 2026 No changes to the forecast early this evening. Clear and cold across the forecast area this evening. Increasing high clouds late tonight. Updated products will be transmitted shortly. No changes to ongoing Cold Weather Advisory. && .DISCUSSION... Issued at 230 PM CST Sun Jan 25 2026 Somewhat chaotic flow is found aloft over the northern Plains this afternoon as we're stuck between rather persistant ridging across the Pacific Northwest, and a number of shortwave perturbations ejecting off a Hudson Bay Low to our northeast. Highs today remain very cold, from around zero in the southwest down to 15 below zero in the Turtle Mountains area. The aforementioned ridge is expected to begin to expand and displace the arctic airmass overnight. As a result our lows tonight, from around 10 below southwest to 20 below in the north central, are expected to occur this evening before temperature warm through the morning. That being said, winds are similarly expected to increase overnight as a 40-45kt 850mb jet develops, becoming breezy with speeds from 15 to 25 MPH and gusts as high as 35 MPH. With this, cold wind chills as low as 40 below zero are again expected across portions of northwestern and central North Dakota tonight. A Cold Weather Advisory is thus in effect through mid Monday morning. With the displacement of the arctic air mass to our east, Monday is anticipated to be the warmest day of the coming workweek. Highs are forecast from around 10 in the Turtle Mountains area, up to the mid 20s in the southwest. Breezy southwest winds will linger through the day which will promote patchy blowing and drifting snow across much of the forecast area through Monday evening. Otherwise, low temperatures on Monday are from 10 below southwest to 20 below in north central North Dakota. A weak shortwave trough is expected to dig across northeastern North Dakota Monday night through Tuesday. While mainly putting a stop to our warm up, with highs on Tuesday forecast from around zero north central up to the lower 20s in the southwest, this wave will also promote a low chance (less than 20 percent) for light snow across western and central North Dakota in the late evening through Wednesday morning. While much of this is unexpected to accumulate, portions of south central North Dakota into the James River Valley could see a light dusting (low to medium chance) through this period. Quiet weather generally persists through the day Wednesday, with lingering highs similar to Tuesday (around zero north central up to the lower 20s in the southwest). Then, late Wednesday night through Thursday, another shortwave ejecting off the Hudson Bay Low is expected to slide down the building ridge across the west. With this, low chances (less than 20 percent) for light, non-accumulating snow is anticipated across portions of the west and south central through Thursday afternoon. These PoPs are mainly driven by a wet minority cluster (approx. 30 percent of ensemble members) which favors a dusting of snow across the west and south central, though notably this cluster is driven by almost entirely by the GEFS. The majority of other ensemble members (approx. 70 percent) favor little to no snow through Thursday afternoon. With the aforementioned wave pushing against the encroaching ridge, the temperatures gradient across the forecast area is displaced a little further west. The ensemble thus advertises slightly lower high temperatures both Thursday and Friday, broadly in the positive single digits northwest and central, while portions of the far southwest linger in the teens to mid twenties. The eventual displacement and opening of the Hudson Bay low by the end of the workweek will allow for a slightly more active, northwesterly flow pattern to set up across the northern Plains. With this, a slightly more energetic closed low is anticipated to drop out of the southern Canadian Prairies early Saturday through Sunday, promoting more widespread chances for snowfall through the weekend. Cluster analysis reveals two broad scenarios at the time of this forecast, mainly depending on how quickly the influence of the Hudson Bay low diminishes. A majority of model members (approx 60 percent) favor a warm and dry solution, with highs across the south broadly climbing to around or above freezing this weekend, and with overall snow totals more limited to a trace to a few tenths of an inch at most. A minority cluster (approx. 40 percent) also exists, and is the cooler and slightly wetter of the two, with above freezing temperatures more restricted to just the southwest, and portions of the far north central potentially exceeding an inch of snow overall (low to medium chance). In either scenario, the more active northwesterly patter is anticipated to linger through early next week. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 105 AM CST Mon Jan 26 2026 VFR conditions are expected tonight at all TAF sites. A cold front moving southeast through the State Monday will bring the potential for a brief period of MVFR ceilings along the cold front as it pushes through the state, impacting all TAF sites. However, at this time it appears KMOT will have the highest probability for MVFR ceilings lasting long enough to include in the TAF. Any precip is currently expected to remain east of the forecast area. South to southwest winds tonight will shift northwest Monday and increase to 15 to 30 kts with some higher gusts possible. All TAF sites will experience LLWS late tonight into Monday morning, with strong winds aloft. && .BIS WATCHES/WARNINGS/ADVISORIES... Cold Weather Advisory until 9 AM CST /8 AM MST/ this morning for NDZ001>005-009>013-017>023-025-035>037-046>048-050-051. && UPDATE...Hollan DISCUSSION...Adam AVIATION...TWH
Hazardous weather outlook, Jan 26, 1:11 AM CST, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 111 AM CST Mon Jan 26 2026 NDZ001>005-009>013-017>023-025-035>037-046>048-050-051-270715- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh- Dickey- 111 AM CST Mon Jan 26 2026 /1211 AM MST Mon Jan 26 2026/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight A Cold Weather Advisory is in effect. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Cold Weather Advisory is in effect Monday morning. See weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotters are asked to provide reports to the NWS using standard procedures, including through our social media accounts. NDZ031>034-040>045-270715- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- 111 AM CST Mon Jan 26 2026 /1211 AM MST Mon Jan 26 2026/ This Hazardous Weather Outlook is for portions of south central North Dakota and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are asked to provide reports to the NWS using standard procedures, including through our social media accounts. Hollan
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 1:39 PM CST | Cold Weather Advisory | BIS | Bottineau, Burke, Divide, Foster, McHenry, Mountrail and 6 more | 20 hr |
Nearby
Wind Advisories in North Dakota, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.